Alert archive / Nebraska / Tornado Warnings in 2009

Tornado Warning 11, NWS Hastings, NE

June 17, 2009Buffalo County, Sherman County, Nebraska

NWS Hastings, NE issued this tornado warning at Jun 17, 2009, 6:25 PM CDT for Buffalo County, Sherman County, Nebraska. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 6:25 PM CDT (23:25 UTC)
Expired
Jun 17, 2009, 7:00 PM CDT
In force
35 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Buffalo County, NE, Sherman County, NE

The radar

The Grand Island radar (KUEX), 84 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:46 PM CDTHAIL 18 Sse Poole, NEQUARTER SIZE HAIL
Jun 17, 6:51 PM CDTTORNADO12 Nnw Gibbon, NEVERY BRIEF TOUCHDOWN AND HAS SINCE LIFTED
Jun 17, 6:55 PM CDTTORNADO10 S Ravenna, NEWORST DAMAGE IN BUFFALO COUNTY REPORTED NEAR POLE LINE RD/NAVAHO RD. QUANSET BUILDING DESTROYED AND GARAGE DAMAGED. SOME DAMAGE TO AT LEAST 2 FARMS.
Jun 17, 7:05 PM CDTTORNADO9 N Gibbon, NENEW TORNADO ON GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:52 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 172325
TORGID
NEC019-163-180000-
/O.NEW.KGID.TO.W.0011.090617T2325Z-090618T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
625 PM CDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...

* UNTIL 700 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR PLEASANTON...OR 16 MILES NORTH OF
  KEARNEY...AND MOVING EAST AT 20 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  POOLE AROUND 645 PM CDT.
  RAVENNA AROUND 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4109 9876 4087 9871 4084 9916 4101 9920
TIME...MOT...LOC 2325Z 260DEG 17KT 4094 9906

$$
HEINLEIN
3 follow-up statements
000 
WWUS53 KGID 172341
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
641 PM CDT WED JUN 17 2009

NEC019-163-180000-
/O.CON.KGID.TO.W.0011.000000T0000Z-090618T0000Z/
SHERMAN NE-BUFFALO NE-
641 PM CDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN BUFFALO AND SOUTHEASTERN SHERMAN COUNTIES...

AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR 
PLEASANTON...OR ABOUT 15 MILES NORTH OF KEARNEY...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  POOLE AND RAVENNA AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 2 
INCH DIAMETER HAIL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4109 9876 4087 9871 4084 9916 4101 9920
TIME...MOT...LOC 2340Z 271DEG 13KT 4091 9904

$$
HEINLEIN
000 
WWUS53 KGID 172351
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT WED JUN 17 2009

NEC019-163-180000-
/O.CON.KGID.TO.W.0011.000000T0000Z-090618T0000Z/
SHERMAN NE-BUFFALO NE-
651 PM CDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN BUFFALO AND SOUTHEASTERN SHERMAN COUNTIES...

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR POOLE...
OR ABOUT 16 MILES NORTHEAST OF KEARNEY...MOVING EAST AT 15 MPH. A TRAINED 
SPOTTER HAS SPOTTED A FUNNEL CLOUD APPROXIMATELY 12 MILES NORTHEAST 
OF KEARNEY. 

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN BUFFALO AND SOUTHEASTERN SHERMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 2 INCH 
DIAMETER HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4109 9876 4090 9872 4087 9872 4085 9904
      4096 9906 4100 9899 4105 9897
TIME...MOT...LOC 2349Z 271DEG 13KT 4090 9893

$$
HEINLEIN
000 
WWUS53 KGID 180001
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT WED JUN 17 2009

NEC019-163-180009-
/O.EXP.KGID.TO.W.0011.000000T0000Z-090618T0000Z/
SHERMAN NE-BUFFALO NE-
701 PM CDT WED JUN 17 2009

...THE TORNADO WARNING FOR SOUTHEASTERN SHERMAN COUNTIES EXPIRES 
AT 700 PM CDT...

A SEVERE THUNDERSTORM WARNING IS STILL VALID FOR MOST OF SHERMAN COUNTY 
UNTIL 730 PM. 

A TORNADO WARNING IS IN EFFECT FOR EAST CENTRAL BUFFALO COUNTY UNTIL 
730 PM.

LAT...LON 4109 9876 4090 9872 4087 9872 4085 9904
      4096 9906 4100 9899 4105 9897
TIME...MOT...LOC 2359Z 271DEG 13KT 4090 9888

$$
HEINLEIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:16 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 17, 6:16 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT WED JUN 17 2009

.AVIATION...00Z TAF. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
EVENING AND RAPIDLY BECOME SEVERE. THE POTENTIAL FOR A SEVERE
STORM TO IMPACT KGRI DOES EXIST. THUNDERSTORM CHCS DECREASE IN THE
PREDAWN HOURS. ONCE THE STORMS PASS THROUGH...VFR CONDITIONS ARE
EXPECTED ON THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 241 PM CDT WED JUN 17 2009/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.  FOCUS IS ON SEVERE
WEATHER TONIGHT.  SURFACE WARM FRONTAL BOUNDARY WAS ORIENTED NEAR
THE NEBRASKA AND KANSAS STATELINE.  SEVERE PARAMETERS ALL ARE
FAVORABLE FOR ORGANIZED STORMS THIS AFTERNOON AND EVENING.  CAP HAS
ESSENTIALLY ERODED ALONG THE FRONT AND LAPS DATA INDICATE SURFACE
BASED CAPES ON THE ORDER OF 4500 J/KG.  DEEP LAYER SHEAR IS ALSO
IMPRESSIVE AT 40 TO 50KTS.  MOISTURE HAS POOLED ALONG THE BOUNDARY
WITH DPS IN THE LOW TO MID 70S...LEADING TO AN AXIS OF LOWER LCL
HEIGHTS.

THE FRONTAL BOUNDARY WILL BE THE FOCUS FOR CONVECTION DURING THE
NEXT SEVERAL HOURS.  STORMS WILL RAPIDLY BECOME SEVERE AND BE
CAPABLE OF PRODUCING BASEBALL HAIL...DAMAGING WINDS...TORNADOES AND
HEAVY RAINFALL IN EXCESS OF TWO INCHES.  MODELS ARE FAIRLY AGREEABLE
THAT THE EASTERN NEB CONVECTION WILL CONTINUE TO TREK
EASTWARD...WITH A NEW ROUND OF STORMS DEVELOPING ROUGHLY 22Z TO 00Z
ACROSS SOUTHWEST/SOUTHERN NEBRASKA AND WE WILL SEE HOW THIS NEXT
ROUND UNFOLDS IN THE NEXT SEVERAL HOURS.

THE LOWLEVEL JET INCREASES TO AROUND 50KTS OVERNIGHT AND CONVECTION
SHOULD SUSTAIN/ORGANIZE AND ROLL EASTWARD DURING THE NOCTURNAL
HOURS.

THEN ON THURSDAY...BOUNDARIES LINGER IN THE MORNING THEN MAY LIFT
NORTH DURING THE AFTERNOON WHILE A COOL FRONT APPROACHES FROM THE
WEST IN THE AFTERNOON/EVENING.  THE FRONT PUSHES SOUTHEAST THURSDAY
NIGHT BRINGING ANOTHER CHC FOR STORMS.

LONG TERM...WILL KEEP THIS SHORT DUE TO EXPECTED SEVERE WEATHER.
SUNRISE FRIDAY THROUGH WEDNESDAY. CONCERN REVOLVES AROUND TEMPS AND
PRECIP AS RIDGE KEEPS TRYING TO BUILD INTO THE PLAINS WHILE WEST
COAST TROUGH KEEPS IT FROM BUILDING TOO FAR NORTH. A FEW DAYS AGO IT
LOOKED LIKE THE RIDGE WOULD BUILD IN AND WE WOULD BE HOT AND
PRIMARILY DRY. AS IN YEARS PAST...IT NOW LOOKS LIKE THIS MAY NOT
OCCUR AS DISTURBANCES ROTATING AROUND WEST COAST TROUGH MAY WORK
INTO THE AREA DURING THE PERIOD.  AS FAR AS TEMPS...WILL STILL BE
PLENTY WARM WITH SOME DAYS IN THE 80S AND OTHERS IN THE 90S.

COULD PROBABLY GO WITH OVERNIGHT POPS IN EVERY PERIOD...BUT FOR NOW
WILL INCLUDE IN THE FIRST PART OF THE EXTENDED AND MONITOR OVER NEXT
FEW DAYS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 17, 5:05 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
505 PM CDT WED JUN 17 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
505 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP DURING THE EVENING AND RAPIDLY BECOME
SEVERE.  THE STORMS WILL BE CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...DAMAGING WINDS IN EXCESS OF 70 MPH AND ISOLATED
TORNADOES...ESPECIALLY IN THE VICINITY OF A WARM FRONTAL BOUNDARY
LIFTING NORTH INTO NEBRASKA. TORRENTIAL RAINFALL IN EXCESS OF TWO
INCHES IS POSSIBLE...WHICH MAY LEAD TO FLOODING PROBLEMS.

THE STRONGEST STORMS ARE EXPECTED ACROSS SOUTH CENTRAL NEBRASKA
AND IN PHILLIPS....SMITH AND JEWELL COUNTIES IN NORTH CENTRAL
KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA
ON THURSDAY...ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS.
THERE IS A POSSIBILITY A FEW STORMS MAY BECOME SEVERE...WITH
QUARTER SIZE HAIL AND DAMAGING WINDS NEAR 60 MPH THE PRIMARY
HAZARDS.

ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST INTERMITTENTLY FROM
FRIDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MA BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
NIGHT INTO SATURDAY AS ANOTHER TROUGH MOVES THROUGH THE AREA.

&&
.DISCUSSION...A TROUGH OF LOW PRESSURE IS MOVING ACROSS NORTHERN
ARIZONA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS STRETCH
FROM NEAR CONGRESS TO PRESCOTT TO FLAGSTAFF TO KAYENTA. SOME OF
THESE STORMS CONTAIN HEAVY RAIN. MINOR FLOODING HAS BEEN REPORTED
NEAR PAGE.

THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE
OVERNIGHT AS PART OF THE TROUGH PULLS NORTHEAST OF ARIZONA. THE
SOUTHERN PORTION OF THE TROUGH IS FORECAST TO CUTOFF OVER OR WEST OF
NORTHERN BAJA ON THURSDAY. ENOUGH MID LEVEL MOISTURE AND INSTABILITY
IS EXPECTED TO REMAIN OVER AREAS ALONG AND SOUTH OF THE RIM FROM
FLAGSTAFF EASTWARD FOR A SLIGHT CHANCE OF THUNDERSTORMS.

THE CUTOFF LOW IS EXPECTED TO BEGIN MOVING NORTHWARD LATE FRIDAY.
THE CHANCE OF STORMS WILL INCREASE FRIDAY AFTERNOON MAINLY FROM
FLAGSTAFF SOUTHWARD. AS THE LOW MOVES ACROSS ARIZONA FRIDAY NIGHT
THROUGH SATURDAY...THERE WILL BE SCATTERED SHOWERS AND
THUNDERSTORMS. INCREASING INSTABILITY AND SHEAR MAY ALSO LEAD TO
SOME STRONG STORMS...PRODUCING HAIL AND GUSTY WINDS.

THE LOW IS EXPECTED TO MOVE NORTHEAST OF ARIZONA ON SUNDAY WITH THE
CHANCE OF PRECIPITATION DECREASING THROUGH THE DAY. A DRIER AND
WARMER SOUTHWEST FLOW IS EXPECTED TO DEVELOP OVER ARIZONA ON MONDAY.

HIGH PRESSURE BUILDING OVER TEXAS MAY PUSH ENOUGH MOISTURE OVER
EASTERN SECTIONS OF NORTHERN ARIZONA BY TUESDAY FOR A FEW SHOWERS
AND THUNDERSTORMS. THIS MOISTURE MAY PUSH ACROSS THE WESTERN
MOGOLLON RIM BY WEDNESDAY.

&&

.AVIATION...FOR THE 00Z PACKAGE...A WEAK TROUGH OF LOW PRESSURE WILL
BRING ISOLD-SCT SHRA/TSRA WITH LCL MVFR IN THE STRONGER STORMS. SOME
STORMS MAY PRODUCE SFC WIND GUSTS IN EXCESS OF 35KTS. CONVECTION
DIMINISHING AFT 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL LINGER WEST OF THE
AREA THURSDAY AND FRIDAY. EXPECT VARIABLE MID AND HIGH LEVEL CLOUDS
WITH A CHANCE OF SHOWERS. MINIMUM RELATIVE HUMIDITIES WILL FALL
BELOW 15 PERCENT FOR ELEVATIONS BELOW 6000 FEET.

SATURDAY THROUGH MONDAY...A SWITCH TO A MORE SOUTHERLY FLOW WILL
INCREASE MOISTURE AND CHANCES FOR SHOWERS AND THUNDERSTORMS...WITH
THE BEST CHANCE ARRIVING ON SATURDAY. TEMPERATURES SHOULD RETURN TO
NEAR SEASONABLE LEVELS BY MONDAY WITH DIMINISHING CHANCES OF SHOWERS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.....................MAS
AVIATION/FIRE WEATHER......DB

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.

In the hours before

Local storm report, Jun 17, 1:04 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
104 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             4 E CHESTER             40.01N 97.54W
06/17/2009  E1.75 INCH       THAYER             NE   TRAINED SPOTTER

&&

LEW
Local storm report, Jun 17, 1:21 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
121 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             HUBBELL                 40.01N 97.50W
06/17/2009  E1.00 INCH       THAYER             NE   FIRE DEPT/RESCUE

&&

LEW
Local storm report, Jun 17, 1:44 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
144 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             HUBBELL                 40.01N 97.50W
06/17/2009  E1.00 INCH       THAYER             NE   FIRE DEPT/RESCUE

            LASTED TIL 110 PM.

&&

LEW
Local storm report, Jun 17, 6:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             1 S PLEASANTON          40.96N 99.09W
06/17/2009  E0.88 INCH       BUFFALO            NE   EMERGENCY MNGR

&&

PFANNKUCH
Local storm report, Jun 17, 6:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             1 SW PLEASANTON         40.96N 99.10W
06/17/2009  E1.75 INCH       BUFFALO            NE   PUBLIC

            GOLF BALL SIZED HAIL ONGOING

&&

PFANNKUCH
Local storm report, Jun 17, 6:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
625 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 N PLEASANTON          40.98N 99.09W
06/17/2009  E2.00 INCH       BUFFALO            NE   EMERGENCY MNGR

&&

NWS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 12:01 PM CDTSpecial Weather StatementGIDThayer44 min
Jun 17, 12:48 PM CDTSevere Thunderstorm WarningGIDThayer42 min
Jun 17, 5:42 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman48 min
Jun 17, 6:11 PM CDTSevere Thunderstorm WarningGIDBuffalo49 min
Jun 17, 6:45 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman, Valley45 min
Jun 17, 6:46 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman44 min
Jun 17, 6:56 PM CDTTornado WarningGIDBuffalo, Hall34 min

Nearby

Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.